Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lipodystrophy
Jan 23, 2013

Hi I am currently on truvada and isentress, I have read that Lipodystrophy is linked to NRTIs where as there is little evidence that NNRTIs cause Lipodystrophy. Just wondered if I could combine the isentress with a NNRTI?

Thanks Mike

Response from Dr. Henry

Isentress and NNRTIs have generally low barriers to drug resistance and have not been widely tested or utilized as a 2 drug treatment-I would be concerned about short and long term efficacy for the current available drugs. The lipodysrophy seen with NRTI class was most pronounced with the older drugs (ie D4T and AZT) and has been seen less but still occurs with newer drugs like Truvada or Epzicome. Lipodystrophy is still observed in regimens anchored by NNRTIs like efavirenz though they may compare favorably with some older boosted PI regimens may not offer large advantage over regimens anchored by newer protease inhibitors utilizing darunavir or atazanavir. KH



Previous
Immobility on walking ring
Next
is it acceptable to have your inf. dis spec take over your pain management if stable

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement